Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 170, NWS Pittsburgh, PA

August 19, 20174 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2017, 2:14 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2017, 2:14 PM EDT (18:14 UTC)
Expired
Aug 19, 2017, 3:00 PM EDT
In force
46 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, OH, Coshocton County, OH, Harrison County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 100 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:52 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 19, 12:52 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1252 PM EDT Sat Aug 19 2017

.SYNOPSIS...
Thunderstorms are expected with the encroachment of a cold
front this afternoon.

&&

.NEAR TERM /THROUGH TONIGHT/...
The early afternoon update featured further adjustments to near
term POPs as per the latest radar and high res model trends.
Insolation in the wake of morning clouds and weak convection is
destabilizing the Upper Ohio airspace under an encroaching
upper trough. Given the available boundary layer moisture with
that warming, convective redevelopment along the associated weak
surface reflection/reinforcing front emerging off the Great
Lakes is likely. A slight severe risk/SPC -15%, was included in
the HWO with pockets of dry aloft expected to enhance the severe
potentail from marginal mid level flow and overall shear within
the thermal trough.

Showers and storms are projected to exit with the supporting
shortwave early this evening. Precip. probabilities for the
scenario were reconstructed using consensus-short blended
guidance.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Building high pressure in the wake of the aforementioned system
will result in a dry and seasonable Sunday with slightly lower
dewpoints/humidity.

Warm, moist advection with flat ridging in advance of a midwestern
shortwave as per the latest model solutions indicate increased
humidity with a rapid temperature moderation above the averages
for Monday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The aforementioned midwest trough/associated front are likely to
provide the next precip chance by Tuesday. Eastern CONUS troughing
is then forecast to support temperatures a few degrees under
the averages for the remainder of the week.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Thunderstorm chances are expected to increase through the
afternoon with the approach and passage of a shortwave trough.
Will maintain a VCTS/tempo TS mention in the tafs. VFR should
return by evening under building high pressure.

Surface flow will generally remain from the west at 10kts with
occasional gusts to 15kts.

.Outlook...
Widespread restriction potential returns with a late Tue/early
Wed cold front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Aug 19, 12:29 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1229 PM EDT Sat Aug 19 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-201630-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1229 PM EDT Sat Aug 19 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight chance for severe thunderstorms this afternoon and
early this evening. The primary severe threats are for damaging wind
gusts and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:10 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence50 min
Aug 19, 3:14 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence46 min
Aug 19, 3:16 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler44 min
Aug 19, 3:47 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler28 min
Aug 19, 3:54 PM EDTSevere Thunderstorm WarningPBZAllegheny, Butler, Westmoreland51 min
Aug 19, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington41 min
Aug 19, 4:32 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland43 min
Aug 19, 4:36 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana39 min
Aug 19, 4:43 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson32 min
Aug 19, 4:46 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland44 min
Aug 19, 5:04 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland28 min
Aug 19, 5:07 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland53 min
Aug 19, 5:16 PM EDTSevere Thunderstorm WarningPBZFayette, Washington, Westmoreland44 min
Aug 19, 5:34 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland24 min
Aug 19, 2:27 PM EDTSpecial Weather StatementPBZCoshocton33 min
Aug 19, 2:28 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Tuscarawas47 min
Aug 19, 2:41 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Tuscarawas49 min
Aug 19, 3:10 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson, Tuscarawas50 min
Aug 19, 3:23 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum52 min
Aug 19, 3:32 PM EDTSpecial Weather StatementPBZHarrison28 min
Aug 19, 3:57 PM EDTSevere Thunderstorm WarningPBZHarrison, Jefferson48 min
Aug 19, 4:08 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana39 min
Aug 19, 5:17 PM EDTSpecial Weather StatementPBZNoble43 min
Aug 19, 5:30 PM EDTSevere Thunderstorm WarningPBZMonroe, Noble45 min
Aug 19, 6:03 PM EDTSpecial Weather StatementPBZMonongalia27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.